MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 98977
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned; the investigation remains in progress.All information reasonably known as of 16 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, the end of the inline suction tubing snapped off when moving the suction line, with little to no force, which allowed air to escape the circuit.The tube was reported to, ".Still [be] in the patient and could not collect tube due [to] the tube still functioning as an endotracheal tube." it was additionally reported, ".It is unknown if the line was bitten or if it became detached.".The faulty line was disconnected from the patient and a new one obtained; there was no reported injury to the patient.Additional information received 11apr2024 reported, the patient¿s current status as: extubated and discharged from critical care.
 
Additional Manufacturer Narrative
H6: 4650- (appropriate health impact term/code not available): the patient was extubated.The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 29 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-ehc-24-00302.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Additional Manufacturer Narrative
The device history record for lot 30234687 was reviewed and the product was produced according to product specifications.The actual sample, from the reported event was returned and evaluated.When viewed under (20x) magnification a jagged break at the secretion view port was observed and some pieces of the secretion view port were noted to still be bonded onto the control body component.However, when the catheter tubing was examined, it appeared intact and attached to the sleeve collar.The investigator was unable to replicate the reported failure mode, inline suction tubing snapped off, as the assembly/bonding operation and the handling of the product was fully manual.Since the reported failure was not reproduced in the lab during sample evaluation, the root cause could not be determined.All information reasonably known as of 25 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19212714
Report Number8030647-2024-00036
Device Sequence Number18191347
Product Code BSY
UDI-Device Identifier00609038989778
UDI-Public(01)00609038989778(240)120002563(17)271205(10)30234687(11)221215
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number98977
Device Catalogue Number22716-5
Device Lot Number30234687
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer05/02/2024
10/31/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/17/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexFemale
Patient Weight101 KG